Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 6, 2022, 7:54 PM MDT for Crowley County, Otero County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2022, 7:54 PM MDT (01:54 UTC)
- Expired
- Jul 6, 2022, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 52 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:20 PM MDT | FLASH FLOOD | La Junta, CO | SPOTTER REPORTS HWY 50 IS CLOSED IN LA JUNTA DUE TO FLASH FLOODING UNDER RAILROAD UNDERPASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 86 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
242
WGUS55 KPUB 070154
FFWPUB
COC025-089-070500-
/O.NEW.KPUB.FF.W.0016.220707T0154Z-220707T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
754 PM MDT Wed Jul 6 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Southern Crowley County in southeastern Colorado...
Central Otero County in southeastern Colorado...
* Until 1100 PM MDT.
* At 754 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly. This heavy rain will affect the highway 50
corridor between Fowler to La Junta. Underpasses along highway 50
will be most susceptible to flood.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
La Junta, North La Junta, Rocky Ford, Fowler, Ordway, Swink,
Manzanola, Olney Springs, Sugar City, Cheraw and Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3829 10404 3834 10353 3825 10351 3825 10341
3786 10342 3794 10404
FLASH FLOOD...RADAR INDICATED
$$
Hodanish2 follow-up statements
858
WGUS75 KPUB 070221
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
821 PM MDT Wed Jul 6 2022
COC025-089-070500-
/O.CON.KPUB.FF.W.0016.000000T0000Z-220707T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crowley CO-Otero CO-
821 PM MDT Wed Jul 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR SOUTHERN CROWLEY AND CENTRAL OTERO COUNTIES...
At 821 PM MDT, Doppler radar indicated thunderstorms producing
extemely heavy rain across the warned area. Between 2 and 3 inches
of rain have fallen. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly. The heaviest rain is falling on highway
50 between Manzanola and Rocky Ford. Potentially dangerous flash
flooding is likely occurring in this area along highway 50.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
La Junta, North La Junta, Rocky Ford, Fowler, Ordway, Swink,
Manzanola, Olney Springs, Sugar City, Cheraw and Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3829 10404 3834 10353 3825 10351 3825 10341
3786 10342 3794 10404
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Hodanish283
WGUS75 KPUB 070453
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1053 PM MDT Wed Jul 6 2022
COC025-089-070503-
/O.EXP.KPUB.FF.W.0016.000000T0000Z-220707T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crowley CO-Otero CO-
1053 PM MDT Wed Jul 6 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING FOR
SOUTHERN CROWLEY AND CENTRAL OTERO COUNTIES...
The rain has ended over the warned area. Rural county roads in
Crowley and Otero counties still likely have standing water over
them, and caution is advised driving in rural areas. Do not drive in
areas where roadways are covered with water.
LAT...LON 3829 10404 3834 10353 3825 10351 3825 10341
3786 10342 3794 10404
$$
HodanishWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:45 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 6, 6:45 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 645 PM MDT Wed Jul 6 2022 .UPDATE... Issued at 644 PM MDT Wed Jul 6 2022 Update to remove Teller and El Paso counties from the Severe watch. Watch 444 continues until 9 PM MDT for Pueblo, Crowley and Kiowa counties. UPDATE Issued at 411 PM MDT Wed Jul 6 2022 Updated forecast grids with latest obs data due to issuance of Severe Thunderstorm Watch 444, in effect until 9 PM MDT, for Teller, El Paso, Pueblo, Crowley and Kiowa counties. && .SHORT TERM...(This evening through Thursday) Issued at 331 PM MDT Wed Jul 6 2022 Key Messages: 1) Storms continuing through the evening with the potential for strong to severe storms across the Palmer Dvd into the far southeast plains. 2) Scattered afternoon storms continuing on Thursday, with the potential for a few stronger storms across the plains. Current water vapor imagery and upper air analysis has generally weak southwest flow aloft across the region, with upper level high pressure in place across the Southern High Plains as a broad upper trough continues to translate across the Pacific Northwest and Intermountain West. Flow aloft keeps monsoonal moisture in place across the Rockies, with PWATS of 0.7 to 1.5 inches from west to east across south central and southeast Colorado at this time. Water vapor imagery does also indicate distinct drying across the Desert Southwest into Old Mexico at this time. At the surface, lee troughing is keeping generally weak upslope flow in place across the the plains with dew pts in the 50s to lower 60s at this time. For this afternoon into tonight...with the ample moisture and minor disturbance embedded within the flow, storms will continue fire over and near the higher terrain through the early evening. With the weak upslope flow in place and the modest southwest flow aloft, there is just enough shear to support strong to severe storms across northern portions of the CWA, especially in the Pikes Peak region and along the Palmer Dvd. Strong outflow winds, large hail, and heavy rain and localized flash flooding will be the main severe threats through the evening, with the potential for a possible landspout with any leftover convective boundaries. Storms look to continue to spread east through the evening, with the potential for an MCS to roll southeast out across the far southeast plains, generally north of Highway 50, late into the evening. Skies to slowly clear from west to east into early Thursday morning, with lows mainly in the 50s to lower 60s across the plains, and mainly in the 40s across the higher terrain. More of the same is expected on Thursday, save for slightly drier air working its way into western Colorado, with flow aloft becoming slightly more westerly as upper level high pressure continues to build west into the southern Rockies. Moisture to remain in place across eastern Colorado, and with strong daytime heating, will see storms developing over the higher terrain once again, from the late morning and storms spreading east across the adjacent plains through the afternoon. Storms will continue to be capable of producing locally heavy rainfall, leading to the potential for flash flooding once again. With the westerly flow aloft, there looks to be just enough shear to work with the ample moisture, to support the potential for a few strong to severe storms across the I-25 Corridor and the eastern plains once again tomorrow afternoon. Temperatures tomorrow are expected to be near to slightly below seasonal levels in the 80s to lower 90s across the plains, and mainly in the 60s and 70s across the higher terrain. .LONG TERM...(Thursday night through Wednesday) Issued at 216 PM MDT Wed Jul 6 2022 Key Messages: 1) Above normal temperatures expected for the rest of this week and into this weekend. 2) Continued chances for daily afternoon and evening shower and thunderstorm activity, especially in the high country. Thursday Night through Sunday.. Both the NAM 12 and the GFS keep lingering showers and weak thunderstorms on our plains until around midnight on Thursday night. Ridging begins to amplify overhead on Friday with a warming trend kicking off for Friday through Sunday. Daytime highs will be close to normal on Friday afternoon, but most of us will be about 5-10 degrees above normal by Saturday, with highs climbing into the low 100s on the plains by Sunday afternoon. We'll still see chances for isolated afternoon showers and thunderstorms through this period as weak disturbances translate through the ridge. Monsoon moisture looks to be less abundant through this weekend as the main plume dissipates slightly and stays off to our south and east. Still, lingering moisture from the past several days will likely be enough to support weak convection through the weekend, especially in the high country and along the higher terrain of the Palmer Divide and the Raton Ridge. The SPC has south central and southeastern Colorado under general thunder for Friday, when mid-level moisture is most available. Any storms that do manage to develop on either Saturday or Sunday will likely stay west of I-25. Monday through Wednesday.. EPS and GEFS are both hinting at further weakening of the monsoon signal as we head into next week. Ensembles are in agreement that zonal westerly flow should set in for Monday, with deterministic models painting convection over our mountains and pushing into the plains through late afternoon and into the evening hours of Monday as well. As the high retrogrades further on Tuesday and Wednesday, northwest flow sets in for both days, which would mean slightly cooler temperatures and better chances for convection. Forecasted pops and qpf for both days are looking promising for more much needed moisture, especially on Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 216 PM MDT Wed Jul 6 2022 Mainly VFR conditions expected at all taf sites with chances of storms moving across the terminals through 03Z. The best chance of storms impacting the terminals continues to be at COS. Storm impacts include gusty outflow winds to around 40kts, locally heavy rainfall and the potential for small hail. Storms chances to generally diminish and end after 03Z with slow clearing skies from west to east expected through the rest of the evening and into the overnight hours.&& && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOORE SHORT TERM...MW LONG TERM...EHR AVIATION...MW
Hazardous weather outlook, Jul 6, 12:32 PM MDT, 7 hours 22 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 1232 PM MDT Wed Jul 6 2022 COZ058>089-093>099-071745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1232 PM MDT Wed Jul 6 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected this afternoon and evening over most of south central and southeast Colorado. Storms will form over the mountains late this morning and early this afternoon, with storms expected to spread east across the high mountain valleys and I-25 Corridor this afternoon, and then continue out across the far southeast plains through the late afternoon and evening hours. The main storm threats include localized heavy rainfall that could cause flash flooding, especially over area burn scars, with gusty winds up to 45 mph and small hail possible with the stronger storms. One or two storms that move out across the Palmer Divide and the southeast plains could become severe, producing strong outflow winds to around 60 mph and hail to around the size of quarters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered showers and thunderstorms expected through the weekend. Localized heavy rainfall will be possible, with the potential for flash flooding over burn scar areas. Increasing temperatures and drier conditions are expected this weekend into next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 23/23
In the hours before
Special weather statement, Jul 6, 5:29 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
529 PM MDT Wed Jul 6 2022
COZ083-085-086-070000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
529 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of east central
Fremont, southern El Paso and northern Pueblo Counties through 600 PM
MDT...
At 529 PM MDT, Doppler radar was tracking a strong thunderstorm near
Penrose, or 23 miles northwest of Pueblo, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern and east central Colorado.
&&
LAT...LON 3844 10502 3859 10504 3858 10475 3843 10475
TIME...MOT...LOC 2329Z 262DEG 21KT 3850 10494
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CohenSpecial weather statement, Jul 6, 5:35 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
535 PM MDT Wed Jul 6 2022
COZ083-086-070000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
535 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of southeastern Fremont
and northwestern Pueblo Counties through 600 PM MDT...
At 535 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Penrose, or 13 miles northeast of Junkins Burn Scar,
moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Fremont and northwestern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3827 10500 3833 10501 3844 10495 3844 10475
3830 10476
TIME...MOT...LOC 2335Z 226DEG 9KT 3830 10497
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CohenSpecial weather statement, Jul 6, 5:36 PM MDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
536 PM MDT Wed Jul 6 2022
COZ067-069>071-070000-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
536 PM MDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of Alamosa, southeastern
Rio Grande, south central Saguache, southwestern Costilla and eastern
Conejos Counties through 600 PM MDT...
At 536 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monte Vista to near Sanford to 6 miles
west of Jaroso. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Monte Vista around 540 PM MDT.
Alamosa around 545 PM MDT.
Alamosa East around 550 PM MDT.
Center around 555 PM MDT.
Other locations in the path of these storms include San Acacio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 10582 3754 10630 3791 10605 3765 10570
3719 10553 3699 10566
TIME...MOT...LOC 2336Z 203DEG 39KT 3756 10618 3734 10589 3703 10574
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Jul 6, 6:20 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
620 PM MDT Wed Jul 6 2022
COZ086-070045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
620 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of northeastern Pueblo
County through 645 PM MDT...
At 619 PM MDT, Doppler radar was tracking thunderstorms spreading
eastward toward northeastern Pueblo County, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Pueblo, Boone, Avondale, Pueblo Depot, Salt Creek and
Blende.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3828 10461 3842 10462 3842 10425 3816 10425
3819 10468
TIME...MOT...LOC 0019Z 278DEG 21KT 3832 10467
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CohenSpecial weather statement, Jul 6, 7:02 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
702 PM MDT Wed Jul 6 2022
COZ086-070130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
702 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of west central Pueblo
County through 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Greenhorn Mountain, or 17 miles southeast of
Junkins Burn Scar, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Pueblo
County, including the following locations... Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3796 10463 3797 10482 3821 10499 3824 10471
TIME...MOT...LOC 0102Z 166DEG 15KT 3803 10481
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
kamSpecial weather statement, Jul 6, 7:35 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
735 PM MDT Wed Jul 6 2022
COZ089-093-070200-
Crowley County CO-La Junta Vicinity/Otero County CO-
735 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of northwestern Otero
and southern Crowley Counties through 800 PM MDT...
At 735 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manzanola, or 16 miles northwest of La Junta, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocky Ford, Ordway, Manzanola, Olney Springs, Sugar City and Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3799 10371 3800 10394 3823 10396 3823 10360
TIME...MOT...LOC 0135Z 182DEG 9KT 3807 10383
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:20 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Jul 6, 7:02 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jul 6, 7:35 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 6, 7:56 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 49 min |
| Jul 6, 8:34 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 56 min |
| Jul 6, 8:42 PM MDT | Tornado Warning | PUB | Bent, Otero | 18 min |
| Jul 6, 9:19 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 56 min |
| Jul 6, 9:23 PM MDT | Flash Flood Warning | PUB | Bent, Kiowa | 3 hr |
| Jul 6, 9:23 PM MDT | Special Weather Statement | PUB | Las Animas | 37 min |
| Jul 6, 9:35 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 70 min |
| Jul 6, 10:09 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 66 min |
| Jul 6, 10:42 PM MDT | Flash Flood Warning | PUB | Kiowa | 77 min |
| Jul 6, 10:46 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 33 min |
| Jul 6, 10:50 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
| Jul 7, 2:03 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jul 7, 2:12 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 7, 2:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jul 7, 4:18 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Jul 7, 4:52 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jul 7, 4:59 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 31 min |
| Jul 7, 5:23 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.